ROBERT W. KING JR., M.D.; SOMPONG KRAIKITPANITCH, M.D.; ROBERT D. LINDEMAN, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Disseminated histoplasmosis may involve many organ systems, but involvement of subcutaneous tissue occurs infrequently (1). We recently observed two patients receiving immunosuppressive therapy after renal transplantation who developed granulomatous subcutaneous nodules caused by Histoplasma capsulatum without other evidence of disseminated disease.
A 45-year-old man developed end-stage renal disease secondary to chronic glomerulonephritis and began chronic hemodialysis in October 1972. In September 1973 he received a cadaver renal allograft. After transplantation he received azathioprine, methylprednisolone, cyproheptadine, diuretics, and antihypertensives.
In August 1974 he developed a painless subcutaneous nodule in his left axilla. A biopsy of the nodule showed fatty necrosis with
KING RW, KRAIKITPANITCH S, LINDEMAN RD. Subcutaneous Nodules Caused by Histoplasma capsulatum. Ann Intern Med. 1977;86:586–587. doi: 10.7326/0003-4819-86-5-586
Download citation file:
Published: Ann Intern Med. 1977;86(5):586-587.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use